Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 99, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 21, 2019, 7:32 PM CDT for Dent County, Missouri. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2019, 7:32 PM CDT (00:32 UTC)
- Expired
- Aug 22, 2019, 5:30 AM CDT
- In force
- 10 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Dent County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2412 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135
WGUS53 KSGF 220032
FFWSGF
MOC065-220430-
/O.NEW.KSGF.FF.W.0099.190822T0032Z-190822T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
732 PM CDT Wed Aug 21 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Central Dent County in south central Missouri...
* Until 1130 PM CDT.
* At 731 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Salem... Bangert...
Turtle... Boss...
Howes... Howes Mill...
Darien... Stone Hill...
Sligo...
This warning includes but is not limited to the following low water
crossings...
Route TT at Crooked Creek just east of Sligo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3759 9116 3759 9131 3751 9132 3751 9161
3779 9158 3779 9131 3771 9131 3770 9130
3769 9115
$$
Wise2 follow-up statements
047
WGUS53 KSGF 220121
FFWSGF
MOC065-221030-
/O.EXT.KSGF.FF.W.0099.000000T0000Z-190822T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
821 PM CDT Wed Aug 21 2019
The National Weather Service in Springfield has extended the
* Flash Flood Warning for...
Central Dent County in south central Missouri...
* Until 530 AM CDT Thursday.
* At 820 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three to four inches of
rain have already fallen with additional rainfall continuing.
Flash flooding is already occurring.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Salem... Bangert...
Turtle... Boss...
Howes... Howes Mill...
Darien... Stone Hill...
Sligo...
This warning includes but is not limited to the following low water
crossings...
Route TT at Crooked Creek just east of Sligo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3759 9116 3759 9131 3751 9132 3751 9161
3779 9158 3779 9131 3771 9131 3770 9130
3769 9115
$$
Rothstein770
WGUS73 KSGF 221024
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
524 AM CDT Thu Aug 22 2019
MOC065-221033-
/O.EXP.KSGF.FF.W.0099.000000T0000Z-190822T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dent MO-
524 AM CDT Thu Aug 22 2019
...THE FLASH FLOOD WARNING FOR CENTRAL DENT COUNTY WILL EXPIRE AT 530
AM CDT...
The threat for rapid rises in water levels has diminished. Flash
flooding is no longer expected to pose a threat to life or property.
Please continue to heed any remaining road closures.
LAT...LON 3759 9116 3759 9131 3751 9132 3751 9161
3779 9158 3779 9131 3771 9131 3770 9130
3769 9115
$$
CramerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 6:35 PM CDT, 57 minutes earlier.
Area forecast discussion, Aug 21, 6:35 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
635 PM CDT Wed Aug 21 2019
.SHORT TERM...(This evening through Thursday)
Issued at 313 PM CDT Wed Aug 21 2019
Scattered thunderstorms have once again developed this afternoon
across south-central Missouri as daytime heating has eroded a
capping inversion. We expect coverage to gradually increase as
outflows begin to spread out. Locally damaging wind gusts and hail
up to the size of quarters will be possible with a few of these
cells into this evening.
Meanwhile, thunderstorms will begin to develop late this afternoon
and especially this evening from eastern Kansas into central
Missouri along a slowly advancing cold front. Thunderstorm
coverage will then expand from late this evening into the
overnight period as a low level jet overrides that front. The
potential for a few strong to severe storms will remain,
especially with any progressive line segments diving towards the
east or southeast.
The synoptic scale environment appears favorable for training
thunderstorms with high rainfall rates from tonight into early
Thursday morning. Isentropic upglide in the low and mid levels of
the atmosphere will become juxtaposed with the right-entrance
region of an upper level jet stream. This deep tropospheric ascent
in conjunction with precipitable water values around two inches
will set the stage for potential flash flooding from eastern
Kansas into central Missouri. After collaboration with surrounding
offices, we have issued a Flash Flood Watch generally along and
north of a Columbus, Kansas to Bolivar to Rolla, Missouri line.
Coverage of showers and thunderstorms should then decrease from
later Thursday morning into Thursday afternoon. However, scattered
showers and thunderstorms will certainly remain possible as that
surface front slowly slides south across the area. Temperatures
will be much cooler on Thursday with highs in the lower to middle
80s over most areas. Areas of south-central Missouri may still
manage to warm into the upper 80s if storms are later to arrive.
.LONG TERM...(Thursday Night through Wednesday)
Issued at 313 PM CDT Wed Aug 21 2019
Scattered to perhaps numerous showers and thunderstorms will then
remain possible from Thursday night into Friday as that front
continues to slowly settle south. The best chances for storms
should be from southeastern Kansas into southern Missouri. We will
have to monitor for the potential for heavy rainfall again on
Thursday night, however it is unclear where key synoptic scale
features (such as the low level jet) will set up.
Chances for thunderstorms are then expected to linger into Friday
night and Saturday. Confidence has actually increased regarding
this scenario as models indicate short wave energy moving across
the northern and central Plains, effectively stalling the 850 mb
front from eastern Kansas into southwestern Missouri.
Confidence in precipitation chances from Sunday into Monday is
rather low as global models have now trended towards that front
remaining stalled in the same general region. We have nudged PoPs
upwards a bit into the 20-30% range and will continue to monitor
trends.
Global models then indicate another decent front moving through
sometime in the Monday night through Tuesday night time frame.
This should keep the potential for showers and storms going.
Temperatures from late this week into this weekend should remain
below normal. Highs may then nudge back up into the middle and
upper 80s early next week before that next potential front comes
through.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 629 PM CDT Wed Aug 21 2019
Showers and storms were impacting portions of the region this
evening and are expected to continue and expand overnight. Where
storms move over the regions terminals, flight conditions will
likely fall to MVFR with visibilities and ceilings otherwise VFR
ceilings with thunderstorms developing across the region will
bring occasional surface wind shifts.
Thunderstorms are expected to continue into Thursday afternoon
with the main activity slowly moving south of the region during
the afternoon and evening hours.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT this evening for MOZ093-095>098-
101>106.
Flash Flood Watch through Thursday morning for MOZ055>058-
066>071-077>081-088-089.
KS...Flash Flood Watch through Thursday morning for KSZ073-097-101.
&&
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...HatchHazardous weather outlook, Aug 21, 2:54 PM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 254 PM CDT Wed Aug 21 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-222000- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 254 PM CDT Wed Aug 21 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. Elevated to locally Significant excessive heat risk. DISCUSSION... Heat index values of 95 to 105 degrees will continue into early this evening outside of thunderstorms. Scattered thunderstorms will develop through early evening across southern Missouri. Additional thunderstorms will develop this evening across southeast Kansas and central Missouri, with those storms continuing overnight while gradually shifting south. Hail to the size of half dollars and locally damaging wind gusts will be possible with a few storms. Frequent lightning and heavy rainfall can also be expected with these storms. The heaviest rainfall will occur tonight from southeastern Kansas into central Missouri where there is an elevated risk for flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Multiple rounds of showers and thunderstorms will continue through Friday night and possibly into Saturday. A limited risk for severe storms will continue into Thursday. An elevated flash flooding risk will persist into Thursday morning from southeastern Kansas into central Missouri. A slight chance for thunderstorms will then continue through the remainder of the weekend with better chances for storms returning next Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Special weather statement, Aug 21, 2:40 PM CDT, 4 hours 52 minutes before
Special Weather Statement
National Weather Service Springfield MO
240 PM CDT Wed Aug 21 2019
MOZ098-106-212030-
Oregon MO-Shannon MO-
240 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SHANNON AND NORTH
CENTRAL OREGON COUNTIES UNTIL 330 PM CDT...
At 240 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Winona, or 19 miles southwest of Van Buren, moving
east at 5 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Winona...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3681 9140 3694 9149 3702 9128 3687 9122
3686 9122
TIME...MOT...LOC 1940Z 286DEG 5KT 3690 9134
WiseSpecial weather statement, Aug 21, 4:08 PM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Springfield MO
408 PM CDT Wed Aug 21 2019
MOZ103-212145-
Stone MO-
408 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STONE COUNTY UNTIL 445
PM CDT...
At 407 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kimberling City, moving east at 5 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Branson... Table Rock Lake...
Table Rock State Park... Silver Dollar City...
Kimberling City... Reeds Spring...
Indian Point... Branson West...
Coney Island... Lampe...
Cape Fair...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Table Rock Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3656 9355 3676 9355 3676 9331 3656 9331
3655 9332
TIME...MOT...LOC 2107Z 247DEG 5KT 3663 9345
WiseSpecial weather statement, Aug 21, 6:45 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Springfield MO
645 PM CDT Wed Aug 21 2019
MOZ083-220030-
Dent MO-
645 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DENT COUNTY UNTIL 730 PM
CDT...
At 645 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Bunker, or 16 miles east of Salem, moving east at 10
mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Salem... Turtle...
Boss... Howes...
Howes Mill... Darien...
Stone Hill... Sligo...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3759 9131 3751 9132 3751 9161 3770 9170
3779 9144 3779 9131 3771 9131 3770 9130
3769 9115 3759 9115
TIME...MOT...LOC 2345Z 273DEG 7KT 3760 9124
WiseSpecial weather statement, Aug 21, 7:27 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
727 PM CDT Wed Aug 21 2019
MOZ083-220130-
Dent MO-
727 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DENT COUNTY UNTIL
830 PM CDT...
At 727 PM CDT, Doppler radar was tracking a strong thunderstorm near
Salem, moving east at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Salem... Bangert...
Howes... Sligo...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3759 9155 3774 9159 3779 9148 3779 9131
3771 9131 3770 9130 3769 9115
TIME...MOT...LOC 0027Z 254DEG 10KT 3770 9149
WiseThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:27 PM CDT | Special Weather Statement | SGF | Dent | 63 min |
| Aug 21, 7:36 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 32 min |
| Aug 21, 7:45 PM CDT | Special Weather Statement | SGF | Cedar | 30 min |
| Aug 21, 7:51 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 39 min |
| Aug 21, 8:04 PM CDT | Special Weather Statement | SGF | Phelps | 41 min |
| Aug 21, 8:42 PM CDT | Flash Flood Warning | SGF | Dent, Phelps, Pulaski | 6 hr |
| Aug 21, 8:59 PM CDT | Special Weather Statement | SGF | St. Clair | 46 min |
| Aug 21, 9:10 PM CDT | Special Weather Statement | SGF | Vernon | 50 min |
| Aug 21, 9:23 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 37 min |
| Aug 21, 9:49 PM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 6 hr |
| Aug 22, 2:27 AM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| Aug 22, 2:49 AM CDT | Areal Flood Warning | SGF | Dent, Phelps, Pulaski | 9 hr |
| Aug 22, 3:38 AM CDT | Areal Flood Warning | SGF | Cedar, St. Clair, Vernon | 9 hr |
| Aug 22, 4:25 AM CDT | Flash Flood Warning | SGF | Newton | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.